Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 3, NWS Corpus Christi, TX

January 20, 20224 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 20, 2022, 3:21 AM CST for 4 counties in Texas. It took effect at Jan 20, 2022, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 3:21 AM CST (09:21 UTC)
In effect from
Jan 20, 2022, 6:00 AM CST
Expired
Jan 20, 2022, 2:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS74 KCRP 200921
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
321 AM CST Thu Jan 20 2022

TXZ229>234-239>247-342>344-346-347-210000-
/O.CON.KCRP.FZ.W.0003.220121T0300Z-220121T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, 
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
321 AM CST Thu Jan 20 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...South Texas.

* WHEN...From 9 PM Thursday to noon CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ345-442-443-447-202000-
/O.NEW.KCRP.WI.Y.0003.220120T1200Z-220120T2000Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
321 AM CST Thu Jan 20 2022

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:10 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 19, 11:10 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1110 PM CST Wed Jan 19 2022

.AVIATION /06Z TAFs/...

A cold front is currently progressing through the CWA and should be
through all area TAF sites by 07Z. Northerly winds behind the front
will be 20-25 knots with gusts up to 30 knots possible through the
morning hours. Northerly winds are expected to remain at 15-20 knots
through the day with gusts diminishing in the afternoon hours. MVFR
ceilings are expected to develop across most of the area by 12Z but
conditions should remain dry through 18Z. After 18Z, areas of
precipitation will develop from west to east and increase in
coverage heading into the evening hours. Precipitation is currently
expected to start out initially as rain with FZRA/PL mixing in,
possibly as early as 21Z. Frozen precipitation is expected to
continue developing tomorrow evening with the highest likelihood
after 06Z. For this TAF package, included PROB30 FZRA at the eastern
sites where there is greater uncertainty in the timing and
likelihood of a change over to mixed precipitation. Included a
prevailing mix of RA/PL at COT and LRD where there is more
confidence in the temperature profile and timing of mixed
precipitation.

&&

PREV DISCUSSION... /Issued 401 PM CST Wed Jan 19 2022/

SHORT TERM (Tonight through Thursday Night)...

Cold front moving through central Texas at this time will continue
surging south and move into the northern counties by 10 PM and
expect the front will be through the area shortly after midnight.
Isolated to scattered convection will be possible from along the
coast into the coastal waters as the front pushes into the area
tonight.

Expect there will be a lull in precipitation by Thursday morning
with most of the activity offshore early. Isentropic lift will
steadily increase around the 300K level especially by the
afternoon as a weak mid level short wave trough moves out of
Mexico into the region. Areas of light rain will develop by the
afternoon. With cloud cover, continued low level cold air
advection and light rain developing, highs will be in the lower to
mid 40s with temperatures falling into the 30s by late afternoon.

A short wave trough over northern Mexico into southwest Texas
Thursday evening will move southeast into the Rio Grande plains by
early Friday morning. Large scale lift will increase in the right
entrance region of the upper level jet along with warm air
advection occurring around 70H. Expect areas of precipitation to
increase in coverage Thursday night as the short wave trough
approaches. Not comes the tough part, what type of precipitation
will it be. Models continue to show shallow subfreezing layer
through 925 mbs advancing south into the area Thursday night
while a warm layer from 3-10 kft holds most of the night even over
the Brush Country. Expect most of the activity will become
freezing rain as surface temperatures fall to freezing in the
evening, but could be mixed with sleet at times especially from
the inland Coastal Bend into the Brush Country. Forecast soundings
show the potential toward daybreak Friday of a transition to snow
over the Brush Country. Models continue to increase the amount of
QPF during the period Thursday night. With warm ground temperatures,
it will take awhile for ice accumulations to start. But with the
amount of precipitation and duration from late Thursday night into
Friday morning, could see accumulations of slightly above a tenth
of an inch across the southern Brush Country to the Coastal Bend
with lighter amounts across the northern counties. Upgraded to a
Winter Storm Warning for all of south Texas except the islands as
well as the Freeze Warning from 03Z Friday until 18Z Friday.

LONG TERM (Friday through Wednesday)...

Friday morning will be cold with a chance for freezing rain and
sleet continuing across South Texas. With freezing temperatures and
winds 5 to 10 mph, a Wind Chill Advisory looks likely for Friday
morning for all but the islands. Weak mid-level ridging will build
in Friday afternoon, drying us out and ending precipitation chances.
High temperatures on Friday will top out in the 40s for most of the
area. By Saturday morning, all but the Coastal Bend will be at or
just below freezing. Fortunately, by this time, winds will have
become light so wind chills should not be a widespread issue.

A slow warming trend will begin through the weekend, with highs only
reaching into the 50s through Monday, then into the 60s through the
middle of the week. A mid-level low over Baja California is expected
to open into a wave, then move across the Southern Plains early next
week, bringing back chances for rain Sunday night through Monday
night. Drier conditions will redevelop through the middle of the
week as the low pushes east of the area.

MARINE...

Onshore flow weaken this evening as a cold front approaches. The
front will move offshore after midnight tonight with very strong
northerly winds developing behind it. A Gale Warning is in effect
late tonight through Thursday evening. Scattered showers and a few
thunderstorms will be possible along the front tonight. Areas of
light rain will develop Thursday afternoon and increase to
widespread rain Thursday night over the coastal waters.

Strong offshore flow with occasional gusts to gale force will
continue over the waters through early Friday morning. Light to
moderate rain is expected Thursday night through Friday night, with
the potential for freezing rain and sleet. Mariners should use
caution in any conditions that could result in ice developing on any
surfaces. A generally moderate to occasionally strong northeasterly
wind will continue through the weekend with rain chances return
early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    40  42  31  45  35  /  10  60  90  50  10
Victoria          38  40  30  47  30  /  30  40  60  10  10
Laredo            42  44  31  47  32  /   0  40  80  30  10
Alice             41  43  30  45  31  /  10  50  90  40  10
Rockport          42  43  32  48  39  /  20  50  90  40  10
Cotulla           38  41  30  51  31  /   0  50  50  10  10
Kingsville        43  44  31  45  33  /  10  50  90  60  10
Navy Corpus       44  45  33  47  43  /  10  70  90  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning from 9 PM Thursday to noon CST Friday For the
     following zones: Bee...Coastal Aransas...Coastal Calhoun...
     Coastal Kleberg...Coastal Nueces...Coastal Refugio...
     Coastal San Patricio...Duval...Goliad...Inland Calhoun...
     Inland Kleberg...Inland Nueces...Inland Refugio...Inland
     San Patricio...Jim Wells...La Salle...Live Oak...McMullen...
     Victoria...Webb.

     Winter Storm Warning from 9 PM Thursday to noon CST Friday For
     the following zones: Bee...Coastal Aransas...Coastal
     Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
     Refugio...Coastal San Patricio...Duval...Goliad...Inland
     Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
     Inland San Patricio...Jim Wells...La Salle...Live Oak...
     McMullen...Victoria...Webb.

GM...Gale Warning from 3 AM Thursday to midnight CST Thursday night
     For the following zones: Coastal waters from Baffin Bay to
     Port Aransas out 20 NM...Coastal waters from Port Aransas
     to Matagorda Ship Channel out 20 NM...Waters from Baffin
     Bay to Port Aransas from 20 to 60 NM...Waters from Port
     Aransas to Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning from 3 AM to noon CST Thursday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

TWH/91...AVIATION
Hazardous weather outlook, Jan 19, 3:42 PM CST, 11 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
342 PM CST Wed Jan 19 2022

TXZ229>234-239>247-342>347-442-443-447-201200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
342 PM CST Wed Jan 19 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A strong cold front will move through south Texas tonight with
strong northerly winds developing behind it.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Winter Storm Warning is in effect from Thursday evening through
Friday morning for minor ice accumulations across much of South
Texas.

A Freeze Warning is in effect from Thursday evening through Friday
morning for much of South Texas. Wind chill values near 20 degrees
are also expected.

Freezing temperatures and wind chill values near 20 degrees are
possible Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-201200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
342 PM CST Wed Jan 19 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A strong cold front will move through the area tonight with gale
force wind gusts developing behind it. A Gale Warning is in effect.

Isolated thunderstorms are possible along and ahead of the cold
front tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Warning is in effect through Thursday evening across the Bays
and Gulf waters. Small Craft Advisory conditions are then expected
to continue through Friday.

TMT/LS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:10 AM CSTSmall Craft AdvisoryCRP45 hr
Jan 20, 3:23 PM CSTWind Chill AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more14 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.